Embeddings of quotient division algebras of rings of differential operators
- 46 Downloads
Let k be an algebraically closed field of characteristic zero, let X and Y be smooth irreducible algebraic curves over k, and let D(X) and D(Y) denote respectively the quotient division rings of the ring of differential operators of X and Y. We show that if there is a k-algebra embedding of D(X) into D(Y), then the genus of X must be less than or equal to the genus of Y, answering a question of the first-named author and Smoktunowicz.
Unable to display preview. Download preview PDF.
- P. M. Cohn, Skew fields, Encyclopedia of Mathematics and its Applications, Vol. 57, Cambridge University Press, Cambridge, 1995, Theory of general division rings.Google Scholar
- D. Eisenbud, Commutative algebra, Graduate Texts in Mathematics, Vol. 150, Springer- Verlag, New York, 1995, With a view toward algebraic geometry.Google Scholar
- K. R. Goodearl and J. T. Stafford, The graded version of Goldie’s theorem, in Algebra and its applications (Athens, OH, 1999), Contemp. Math., Vol. 259, Amer. Math. Soc., Providence, RI, 2000, pp. 237–240.Google Scholar
- J.-P. Jouanolou, Théorèmes de Bertini et applications, Progress in Mathematics, Vol. 42, Birkhäuser Boston, Inc., Boston, MA, 1983.Google Scholar
- C. Tsen, Divisionsalgebren über funktionenkörpern, Nachr. Ges. Wiss. Göttingen, Math.- Phys. Kl. (1933), 335–339.Google Scholar